May 14, 2006
hi Dr. Bob, I am currently on 3tc tenofovir atazanavir and ritonavir boosted viroload undect cd4 400 I am on these drugs for over 3 years but in the past 8 months I frequently urine specially at night and past 2 months I got kidney stone I am worry of renal failure related to tenofovir I am thinking of swich tenofovir. Do you think it's good idea if I take 2 PIs ( atazanavir, TMC-114)and 1 NRTIs (3tc) Your opinions are greatly appreciated.
Response from Dr. Frascino
Dual-PI therapies can be effective HAART regimens; however, since TMC-114 is still experimental, we don't have a lot of experience with this particular agent in a dual-PI setting.
Regarding tenofovir renal toxicity, your HIV specialist should be able to evaluate your renal function and advise you whether tenofovir is a potential problem or not. If your HIV specialist is uncertain, get a second opinion.
Good luck, Tom.
filling in blanks
- Neck Rash In Hiv Infection
- Can A Man Give A Woman Hiv By Pulling Out Before Ejaculation?
- Interpretation Of Hepatitis Panel Test Results
- Chances Of Contracting Hiv After One Unprotected Exposure
- Time Between Hiv Infection And Onset Of Disease Symptoms
- How Many People Suffer From Candidiasis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.